Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
124 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does the iud pill affect the periods?

Hi. I've been on a low dose bc pill for a few months now after switching from the IUD. All periods have been normal until this month. No period. It's several days late now, I start my active pills again today. I've had lots of cramping for the last two weeks and nausea off and on for the last 2-3 days. Home pregnancy test was negative...? I know there were a few days I took my pill later than usual by a few hours. Not sure what to think.
Fri, 29 Dec 2017
Report Abuse
OBGYN 's  Response
Hi,
Thanks for sharing your health concern with us. Since you have switched over to oral contraception, you have to use additional protection during the initial couple of months to avoid failure due to breakthrough ovulation. Since you are a few months into the pill, your hormone milieu should have settled by now. A few hours delay in the pill intake should not affect much. This delayed period is hence, of significance. Your symptoms are also suggestive of a possible pregnancy. Home pregnancy tests read well when performed 3-7 days after the missed period with a fresh early morning sample of urine. Since you have to start the active pills now, it is better to exclude/confirm pregnancy through the blood test and plan further management. Hope this helps.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Intrauterine device


Does the iud pill affect the periods?

Hi, Thanks for sharing your health concern with us. Since you have switched over to oral contraception, you have to use additional protection during the initial couple of months to avoid failure due to breakthrough ovulation. Since you are a few months into the pill, your hormone milieu should have settled by now. A few hours delay in the pill intake should not affect much. This delayed period is hence, of significance. Your symptoms are also suggestive of a possible pregnancy. Home pregnancy tests read well when performed 3-7 days after the missed period with a fresh early morning sample of urine. Since you have to start the active pills now, it is better to exclude/confirm pregnancy through the blood test and plan further management. Hope this helps.